Jump to content

Anxiety after napping, anyone? Paradoxical reaction to sleep


ANR
 Share

Recommended Posts

I'm having these weird symptoms and wanna see if anyone else is going through the same. 

Whenever I try to take a daytime nap, I get up after 5 or 10 minutes sweating. My breathing becomes very laboured. I feel disoriented, dread, scared, very high head pressure (no pain), and sometimes suicidal. It's not like a panic attack with negative excitation. It's more like everything is slowed down. Breathing is slowed down and you feel very scared and dread and your head feels so pressurized. You cannot connect with anything and you feel high depersonalization. On getting up this dread and scared feeling reduces a little. 

 

It happens every time I nap during the day. But at night, it usually doesn't occur and I can sleep for 4 hours. Once waking up after 4 hours it's the same story again if I force myself to sleep. I'm left with no option but to try not to nap during the day. This is hell and I wanna be normal..

 

What the hell is this symptom? It feels like a weird form of anxiety. Anyone else feeling the same? All these were never there prior to medications. 

Aug 2010 - Diagnosed with major depression with melancholic features
Aug to Nov 2010 - Sertraline 200 mg + Clonazepam 0.5 mg (per day); felt bliss
Dec 2010 - Quit cold turkey thinking I recovered; range of withdrawal including OCD, Hallucinations, Depersonalization, Anxiety
Mar 2011 to May 2013 - Went back to doc, experiments with different antipsychotics, SSRIs and nothing worked; Zombie
May 2013 to Aug 2015 - Only on Escitalopram 10 mg; tapered and finally off in Aug 2015 and ever since; slowly recovering
Nov 2016 to Apr 2017 - Tried DHA supplement and caused adverse reaction; Weird physical symptoms and Hypochondria  
 
 
Link to comment
Share on other sites

Hi ANR -

 

I had/have this symptom too. Mine manifested a little differently than yours. When I would find myself dozing during the day, I would get the sensation that I was physically being slowly shut down, like somebody was turning a dial to switch me off. Then, just before I would actually fall asleep, I would jolt awake in a panic. I would have to jump out of bed and go for a walk to calm myself down.

 

Now I pretty much don't try to nap. If I am on the couch or in bed reading and I feel myself dozing, I just get up.

 

SJ

Main thread: http://survivingantidepressants.org/index.php?/topic/14472-shakeyjerr-say-hello/

History: Prozac & Lithium from 1999 to 2003. Ended up back on after 4 months because taking a beta-blocker caused immediate depression (just 2 doses - turned out I didn't even need it; I had no other withdrawal symptoms - I might have ended up med and withdrawal-free otherwise :(). - Switched to Effexor (75mg 3/day) and Seroquel (50mg 3/day) in 2010. - Did a self-taper during 2016. - Developed Discontinuation Syndrome 02/17.

Supplements: Magnesium-Glycinate 400mg split into 4 100mg doses throughout the day. Vitamin C 500mg - once per day. Fish Oil 1360 mg (950 mg Active Omega-3) - twice per day.

I'm not a doctor. I use the internet, experience, and trial & error. Seek medical advice if necessary.

Link to comment
Share on other sites

Hi SJ,

 

It's really distressing. Just hope it's some form of anxiety and goes away soon.

 

Aug 2010 - Diagnosed with major depression with melancholic features
Aug to Nov 2010 - Sertraline 200 mg + Clonazepam 0.5 mg (per day); felt bliss
Dec 2010 - Quit cold turkey thinking I recovered; range of withdrawal including OCD, Hallucinations, Depersonalization, Anxiety
Mar 2011 to May 2013 - Went back to doc, experiments with different antipsychotics, SSRIs and nothing worked; Zombie
May 2013 to Aug 2015 - Only on Escitalopram 10 mg; tapered and finally off in Aug 2015 and ever since; slowly recovering
Nov 2016 to Apr 2017 - Tried DHA supplement and caused adverse reaction; Weird physical symptoms and Hypochondria  
 
 
Link to comment
Share on other sites

5 hours ago, ShakeyJerr said:

Hi ANR -

 

I had/have this symptom too. Mine manifested a little differently than yours. When I would find myself dozing during the day, I would get the sensation that I was physically being slowly shut down, like somebody was turning a dial to switch me off. Then, just before I would actually fall asleep, I would jolt awake in a panic. I would have to jump out of bed and go for a walk to calm myself down.

 

Now I pretty much don't try to nap. If I am on the couch or in bed reading and I feel myself dozing, I just get up.

 

SJ

Hey ANR and ShakeyJerr,

 

i have the same thing.  it feels like my body is just collapsing upon itself when i lay down for naps.   i have been pulling myself out of these just started naps for over 3 years now.  it's the worst.  i have lost most of my faith in my ability to take naps even though i am utterly exhausted often and don't sleep well at night.  occasionally, i can get past the hypnic jerk or panic at the onset of a nap, but usually it's a no-go for day time sleep.  it's brutal. 

 

ShakeyJerr,

i am glad to hear you were feeling better on your intro thread from earlier today.  i have some mag glycinate in the cupboard, maybe i'll try some.   

 

poetjester

Court committed to take Prozac, Paxci, and Respiradol from 8/95 to 3/96.   developed severe akithisia and brain damage.  Was unable to speak and walking in circles 15 hours a day.  Went in for 5 sessions of ECT during a 10 day period in March of '96 and my forced medication was discontinued at that time.  My akithisia and brain damage cleared up within a few days of stopping the meds.

 

On Zoloft (200 mg) and Zyprexa (17.5 mg) March 1998- Feb 2014

In between was placed on Effexor 200 mg and Abilify for six months in 2004.  Developed mild akithisia which went away once I stopped the Abilify.  Developed severe GI issues in Dec 2001 and from that time on suffered from fatigue and hypersomnia where I would sleep between 12 and 20 hours a day and rarely ever left my apartment. 

 

Had tapered to 100 mg of Zoloft and 7.5 mg of Zyprexa at the time of going cold turkey Feb. 2014

Went 5 days without sleep at the beginning while vomiting all over my apt.  Had brain zaps for a number of weeks and also lightheadedness which both eventually went away.  However 2 1/2 yrs later I still struggle with insomnia, depression, and fatigue.

 

 

 

 

Link to comment
Share on other sites

1 hour ago, PoetJester said:

i am glad to hear you were feeling better on your intro thread from earlier today.  i have some mag glycinate in the cupboard, maybe i'll try some.   

 

Start low, go slow, PJ. Go with a dose of 100mg or less. If you don't get an immediate relief, or feel even more anxious, don't sweat it. Sometimes the body in recovery fights against any change, even a potentially good one. So unless you have a really bad reaction, I would suggest trying it for a few days at least. If after a week you begin to stabilize, keep at it. If not, drop the amount or stop taking it. If it goes okay, resist the urge to increase the amount right away. Give your body at least 2 weeks to acclimate before trying the next step up in amount.

 

I use 100mg magnesium-glycinate capsules. My morning one and night one I take as is. My daytime ones I dissolve in water. Find what works for you.

 

I ended up using the mag-glycinate after some trial and error and research. Magnesium Oxide does not absorb into the body well. Magnesium-Citrate tends to gave me the runs; plus some people find it to have a bounce-back effect.

 

The key with any supplement is to listen to your body and find what is working for you. We are living in a "your mileage may vary" world right now!

 

SJ

Main thread: http://survivingantidepressants.org/index.php?/topic/14472-shakeyjerr-say-hello/

History: Prozac & Lithium from 1999 to 2003. Ended up back on after 4 months because taking a beta-blocker caused immediate depression (just 2 doses - turned out I didn't even need it; I had no other withdrawal symptoms - I might have ended up med and withdrawal-free otherwise :(). - Switched to Effexor (75mg 3/day) and Seroquel (50mg 3/day) in 2010. - Did a self-taper during 2016. - Developed Discontinuation Syndrome 02/17.

Supplements: Magnesium-Glycinate 400mg split into 4 100mg doses throughout the day. Vitamin C 500mg - once per day. Fish Oil 1360 mg (950 mg Active Omega-3) - twice per day.

I'm not a doctor. I use the internet, experience, and trial & error. Seek medical advice if necessary.

Link to comment
Share on other sites

  • Altostrata changed the title to Anxiety after napping, anyone? Paradoxical reaction to sleep
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy